Alert archive / Tennessee / Wind Advisories in 2015

Wind Advisory 11, NWS Morristown, TN

December 28, 20157 counties in Virginia; 33 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Dec 28, 2015, 3:14 AM EST for 7 counties in Virginia; 33 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Dec 28, 2015, 1:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2015, 3:14 AM EST (08:14 UTC)
In effect from
Dec 28, 2015, 1:00 PM EST
Expired
Dec 29, 2015, 2:28 AM EST
In force
13 hr
Issued by
NWS Morristown, TN
All 42 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WWUS74 KMRX 280814
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
314 AM EST MON DEC 28 2015

...STRONG WINDS EXPECTED THIS AFTERNOON INTO TONIGHT...

.A DEEP LOW PRESSURE SYSTEM WILL TRACK OUT OF THE SOUTHERN PLAINS
AND INTO THE GREAT LAKES TODAY. WINDS ARE EXPECTED TO INCREASE
AS A COLD FRONT APPROACHES FROM THE WEST. THE STRONGEST WINDS ARE
EXPECTED IN THE HIGHER TERRAIN THIS AFTERNOON AND INTO THE
OVERNIGHT HOURS.

TNZ018-040>047-071>074-086-087-VAZ006-008-282100-
/O.UPG.KMRX.HW.A.0004.151228T2100Z-151229T1200Z/
/O.NEW.KMRX.WI.Y.0011.151228T1800Z-151229T1200Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...MADISONVILLE...COKER CREEK...LEBANON...ABINGDON
314 AM EST MON DEC 28 2015

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM
EST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH
  WILL BE POSSIBLE AT TIMES...MAINLY IN THE HIGHER ELEVATIONS AND
  FOOTHILLS.

* TIMING...THIS AFTERNOON INTO TONIGHT.

* IMPACTS...GUSTY WINDS MAY IMPACT HIGH PROFILE VEHICLES. AREA 
  HIKERS AND OUTDOORSMEN SHOULD BE ADVISED OF THE POTENTIAL FOR 
  TREES COMING DOWN DURING THE HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

NCZ060-061-TNZ012>017-035>039-067>070-081>085-098>102-VAZ001-002-
005-282100-
/O.NEW.KMRX.WI.Y.0011.151228T1800Z-151229T1200Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-
JEFFERSON-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON-
BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE...
DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN...
JONESVILLE...WISE...NORTON...GATE CITY
314 AM EST MON DEC 28 2015 /214 AM CST MON DEC 28 2015/

...WIND ADVISORY IN EFFECT FROM 1 PM EST /NOON CST/ THIS
AFTERNOON TO 7 AM EST /6 AM CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ THIS
AFTERNOON TO 7 AM EST /6 AM CST/ TUESDAY. 

* EVENT...SOUTHEAST WINDS OF 20 TO 35 MPH. GUSTS OF UP TO 55 MPH
  ARE EXPECTED FOR THE HIGH TERRAIN WITH GUSTS UP TO 40 MPH FOR THE
  VALLEY.

* TIMING...THIS AFTERNOON INTO TONIGHT.

* IMPACTS...GUSTY WINDS MAY IMPACT HIGH PROFILE VEHICLES. AREA 
  HIKERS AND OUTDOORSMEN SHOULD BE ADVISED OF THE POTENTIAL FOR 
  TREES COMING DOWN DURING THE HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
3 follow-up statements
872 
WWUS74 KMRX 281530
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1030 AM EST MON DEC 28 2015

...STRONG WINDS EXPECTED THIS AFTERNOON THROUGH TOMORROW MORNING...

.A DEEP LOW PRESSURE SYSTEM WILL TRACK OUT OF THE SOUTHERN PLAINS
AND TOWARD THE GREAT LAKES TODAY INTO TONIGHT. SOUTHERLY WINDS ARE
EXPECTED TO INCREASE AS A COLD FRONT APPROACHES FROM THE WEST. THE
STRONGEST WINDS ARE EXPECTED IN THE HIGHER TERRAIN AND ADJACENT
FOOTHILLS LATE THIS AFTERNOON AND INTO THE OVERNIGHT HOURS.

TNZ018-040>047-071>074-086-087-VAZ006-008-282330-
/O.UPG.KMRX.WI.Y.0011.151228T1800Z-151229T1200Z/
/O.NEW.KMRX.HW.W.0005.151228T1800Z-151229T1200Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...MADISONVILLE...COKER CREEK...LEBANON...ABINGDON
1030 AM EST MON DEC 28 2015

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST
TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* EVENT...SOUTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH
  WILL BE POSSIBLE AT TIMES...MAINLY IN THE HIGHER ELEVATIONS AND
  ADJACENT FOOTHILLS. LOCALLY HIGHER GUSTS ARE POSSIBLE.

* TIMING...THIS AFTERNOON THROUGH TOMORROW MORNING.

* IMPACTS...GUSTY WINDS MAY IMPACT HIGH PROFILE VEHICLES. AREA 
  HIKERS AND OUTDOORSMEN SHOULD BE ADVISED OF THE POTENTIAL FOR 
  TREES COMING DOWN DURING THE HIGHER GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

NCZ060-061-TNZ012>017-035>039-067>070-081>085-098>102-VAZ001-002-
005-282330-
/O.CON.KMRX.WI.Y.0011.151228T1800Z-151229T1200Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-
JEFFERSON-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON-
BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE...
DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN...
JONESVILLE...WISE...NORTON...GATE CITY
1030 AM EST MON DEC 28 2015 /930 AM CST MON DEC 28 2015/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ THIS
AFTERNOON TO 7 AM EST /6 AM CST/ TUESDAY...

* EVENT...SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THIS AFTERNOON THROUGH TOMORROW MORNING.

* IMPACTS...GUSTY WINDS MAY IMPACT HIGH PROFILE VEHICLES. AREA 
  HIKERS AND OUTDOORSMEN SHOULD BE ADVISED OF THE POTENTIAL FOR 
  TREES COMING DOWN DURING THE HIGHER GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
456 
WWUS74 KMRX 282328
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
628 PM EST MON DEC 28 2015

...STRONG WINDS CONTINUE TONIGHT THROUGH EARLY TUESDAY MORNING...

.A DEEP LOW PRESSURE SYSTEM WILL MOVE NORTHEAST OUT OF THE
MIDWEST STATES INTO THE EASTERN GREAT LAKES THROUGH TUESDAY MORNING.
SOUTHERLY WINDS ARE EXPECTED TO CONTINUE AS A COLD FRONT
APPROACHES FROM THE WEST. THE STRONGEST WINDS ARE EXPECTED IN THE
HIGHER TERRAIN AND ADJACENT FOOTHILLS THROUGH THE OVERNIGHT HOURS.

TNZ018-040>047-071>074-086-087-VAZ006-008-290730-
/O.CON.KMRX.HW.W.0005.000000T0000Z-151229T1200Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...MADISONVILLE...COKER CREEK...LEBANON...ABINGDON
628 PM EST MON DEC 28 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY...

* EVENT...SOUTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH 
  WILL BE POSSIBLE AT TIMES...MAINLY IN THE HIGHER ELEVATIONS 
  AND ADJACENT FOOTHILLS. LOCALLY HIGHER GUSTS ARE POSSIBLE. 

* TIMING...TONIGHT THROUGH TOMORROW MORNING.

* IMPACTS...GUSTY WINDS MAY IMPACT HIGH PROFILE VEHICLES. AREA 
  HIKERS AND OUTDOORSMEN SHOULD BE ADVISED OF THE POTENTIAL FOR 
  TREES COMING DOWN DURING THE HIGHER GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

NCZ060-061-TNZ012>017-035>039-067>070-081>085-098>102-VAZ001-002-
005-290730-
/O.CON.KMRX.WI.Y.0011.000000T0000Z-151229T1200Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-
JEFFERSON-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON-
BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE...
DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN...
JONESVILLE...WISE...NORTON...GATE CITY
628 PM EST MON DEC 28 2015 /528 PM CST MON DEC 28 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/
TUESDAY...

* EVENT...SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 40 
  MPH.

* TIMING...TONIGHT THROUGH TOMORROW MORNING.

* IMPACTS...GUSTY WINDS MAY IMPACT HIGH PROFILE VEHICLES. AREA 
  HIKERS AND OUTDOORSMEN SHOULD BE ADVISED OF THE POTENTIAL FOR 
  TREES COMING DOWN DURING THE HIGHER GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
022 
WWUS74 KMRX 290728
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
228 AM EST TUE DEC 29 2015

...WINDS ARE DECREASING ACROSS THE AREA...

TNZ018-040>047-071>074-086-087-VAZ006-008-290830-
/O.CAN.KMRX.HW.W.0005.000000T0000Z-151229T1200Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...MADISONVILLE...COKER CREEK...LEBANON...ABINGDON
228 AM EST TUE DEC 29 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH
WIND WARNING. 

WIND SPEEDS ARE DECREASING ACROSS THE HIGH TERRAIN. THERE COULD
STILL BE SOME GUSTS IN THE 30-40 MPH RANGE OVER THE NEXT FEW HOURS
BUT THIS IS WELL BELOW THE HIGH WIND WARNING CRITERIA.

$$

NCZ060-061-TNZ012>017-035>039-067>070-081>085-098>102-VAZ001-002-
005-290830-
/O.CAN.KMRX.WI.Y.0011.000000T0000Z-151229T1200Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-
JEFFERSON-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON-
BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE...
DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN...
JONESVILLE...WISE...NORTON...GATE CITY
228 AM EST TUE DEC 29 2015 /128 AM CST TUE DEC 29 2015/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED ACROSS THE ADVISORY AREA COULD STILL SEE SOME
WIND GUSTS IN THE 15-25 MPH RANGE OVER THE NEXT FEW HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 28, 12:43 AM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Dec 28, 12:43 AM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1243 AM EST MON DEC 28 2015

.AVIATION...

VFR CONDITIONS CURRENTLY ACROSS THE TERMINALS. AN UNSEASONABLY WARM
AND MOIST PATTERN CONTINUES TONIGHT. OBSERVATIONS JUST TO THE
SOUTH OF KCHA ARE GENERALLY MVFR TO IFR. THEREFORE...HAVE INCLUDED
MVFR CONDITIONS THERE DURING THE OVERNIGHT HOURS AS MOISTURE MOVES
IN FROM THE SOUTH. FURTHER TO THE NORTH...WEAK EASTERLY FLOW MAY
BE STRONG ENOUGH TO KEEP THINGS MOSTLY VFR AT KTYS AND KTRI. FOR
NOW...HAVE INCLUDED A TEMPORARY PERIOD OF MVFR CONDITIONS AT KTYS
THROUGHOUT THE OVERNIGHT HOURS. LOW WINDS WILL INCREASE AFTER 16Z
WITH THE PRESSURE GRADIENT TIGHTENING AS A COLD FRONT APPROACHES
FROM THE WEST...EXPECT SOME GUSTS COULD BE AS HIGH AS 30 KTS.
SHOWERS AND STORMS WILL MOVE IN ALONG THE FRONT LATE IN THE
TAF CYCLE REDUCING CEILINGS AND VISIBILITIES TO MVFR.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
     CHEROKEE-CLAY.

TN...FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
     ANDERSON-BLEDSOE-BRADLEY-CAMPBELL-EAST POLK-HAMILTON-LOUDON-
     MARION-MCMINN-MEIGS-MORGAN-NORTHWEST MONROE-RHEA-ROANE-
     SCOTT TN-SEQUATCHIE-SOUTHEAST MONROE-WEST POLK.

     HIGH WIND WATCH FROM THIS AFTERNOON THROUGH TUESDAY MORNING FOR
     BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-NW
     BLOUNT-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
     NORTHWEST GREENE-NORTHWEST MONROE-SEVIER SMOKY MOUNTAINS-
     SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST MONROE-UNICOI-
     WASHINGTON TN.

VA...HIGH WIND WATCH FROM THIS AFTERNOON THROUGH TUESDAY MORNING FOR
     RUSSELL-WASHINGTON.

&&

MA
Hazardous weather outlook, Dec 27, 3:17 PM EST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
317 PM EST SUN DEC 27 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-282030-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
317 PM EST SUN DEC 27 2015 /217 PM CST SUN DEC 27 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

WITH ABUNDANT RECENT RAINFALL...THE GROUND WILL REMAIN NEAR
SATURATION AS THE NEXT SYSTEM MOVES IN MONDAY INTO MONDAY NIGHT.
THIS COULD LEAD TO ADDITIONAL LOCALIZED FLOODING AS SCATTERED
SHOWERS AND THUNDERSTORMS MOVE ACROSS THE REGION. A FEW
THUNDERSTORMS MAY BECOME STRONG OR SEVERE MONDAY AFTERNOON INTO
EARLY MONDAY NIGHT.

AS THE SYSTEM MOVES ACROSS THE AREA MONDAY AFTERNOON AND EVENING...
STRONG WINDS WILL DEVELOP ACROSS THE SOUTHERN APPALACHIANS. THE
HIGHER ELEVATIONS AND ADJACENT FOOTHILLS...SUCH AS CAMP CREEK...
TENNESSEE...MAY EXPERIENCE STRONG AND GUSTY WINDS IN EXCESS OF 60
MPH BEGINNING MONDAY AFTERNOON AND CONTINUING THROUGH MONDAY
NIGHT.

ANOTHER SYSTEM MOVES IN ON WEDNESDAY BUT THERE IS QUITE A BIT OF
UNCERTAINTY WITH THE TRACK. IF THE TRACK IS FURTHER WEST...AS SOME
LATEST MODEL RUNS ARE SHOWING...WE COULD RECEIVE ADDITIONAL
MODERATE TO LOCALLY HEAVY RAINFALL DURING THE DAY ON WEDNESDAY. THE
HEAVIEST PRECIP WOULD LIKELY OCCUR ACROSS THE EASTERN
MOUNTAINS...ADJACENT FOOTHILLS...AND ESPECIALLY ACROSS OUR TWO
SOUTHWEST NORTH CAROLINA COUNTIES. A MORE WESTERN TRACK WOULD POSE
FLOODING RISK DUE TO RECENT RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON AND EVENING.

In the hours before

Special weather statement, Dec 27, 11:51 PM EST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1151 PM EST SUN DEC 27 2015

NCZ060-061-TNZ012>014-035>041-067>074-081>087-098>102-281200-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-
GRAINGER-HAMBLEN-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-ROANE-
LOUDON-KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-
NORTH SEVIER-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-
WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...
CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...PIKEVILLE...
DAYTON...DECATUR...ATHENS...MADISONVILLE...COKER CREEK...JASPER...
CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN
1151 PM EST SUN DEC 27 2015 /1051 PM CST SUN DEC 27 2015/

...PATCHY DENSE FOG DEVELOPING OVERNIGHT...

CALM WINDS...WET GROUND...AND CLEAR SKY HAS ALLOWED PATCHY DENSE
FOG TO DEVELOP ACROSS PARTS OF THE AREA OVERNIGHT...ESPECIALLY
ALONG AND SOUTH OF INTERSTATE 40. THE DENSE FOG WILL REDUCE
VISIBILITY TO ONE-QUARTER MILE OR LESS. WHEN TRAVELING THROUGH
EARLY MONDAY MORNING BE PREPARED FOR SUDDEN DROP IN VISIBILITY DUE
TO THE FOG. SLOW DOWN AND GIVE YOURSELF EXTRA ROOM BETWEEN YOU AND
THE VEHICLE AHEAD OF YOU.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 10:30 AM ESTHigh Wind WarningMRXRussell, Washington, City of Bristol16 hr
Dec 28, 3:24 PM ESTAreal Flood AdvisoryMRXBledsoe, Hamilton, Marion, Sequatchie4 hr
Dec 28, 5:21 PM ESTAreal Flood AdvisoryMRXBledsoe, Bradley, Hamilton, McMinn, Meigs, Monroe and 2 more4 hr

Nearby

Wind Advisories in Tennessee, 2015Wind Advisories in Virginia, 2015Wind Advisories in North Carolina, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.